Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 189, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 23, 2019, 12:07 AM EDT for Washington County, Wilkinson County, Georgia. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 12:07 AM EDT (04:07 UTC)
- Expired
- Apr 23, 2019, 2:56 PM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.36 ft at Apr 23, 2019, 6:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
048
WGUS42 KFFC 230407
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1207 AM EDT Tue Apr 23 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
&&
GAC303-319-231806-
/O.NEW.KFFC.FL.W.0189.190423T0407Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T0345Z.000000T0000Z.NO/
1207 AM EDT Tue Apr 23 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From early this morning until further notice.
* At 1145 PM Monday the stage was 18.0 feet...and rising.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$3 follow-up statements
033
WGUS82 KFFC 230910
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
510 AM EDT Tue Apr 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC021-153-169-207-289-232310-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-190423T2338Z/
/MACG1.1.ER.190420T1524Z.190422T0500Z.190423T1738Z.NO/
510 AM EDT Tue Apr 23 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until this evening.
* At 430 AM Tuesday the stage was 20.0 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage this
afternoon.
* At 20.0 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC303-319-232310-
/O.CON.KFFC.FL.W.0189.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T0815Z.000000T0000Z.NO/
510 AM EDT Tue Apr 23 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 445 AM Tuesday the stage was 18.3 feet...and
nearly steady.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-232310-
/O.CON.KFFC.FL.W.0183.190424T0100Z-190426T1330Z/
/OCNG1.1.ER.190424T0100Z.190424T1800Z.190426T0730Z.NO/
510 AM EDT Tue Apr 23 2019
The Flood Warning continues for
The Oconee River near Oconee.
* From tonight until Friday morning.
* At 445 AM Tuesday the stage was 15.3 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 18.7 feet by Wednesday evening. The river will fall below
flood stage by Friday morning.
* At 19.0 feet...The water level begins to flood the dirt parking lot
area near the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$752
WGUS82 KFFC 231321
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
921 AM EDT Tue Apr 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington and Wilkinson
Counties
GAC021-153-169-207-289-232217-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-190423T2217Z/
/MACG1.1.ER.190420T1524Z.190422T0500Z.190423T1617Z.NO/
921 AM EDT Tue Apr 23 2019
...Flood Warning extended until this evening...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until this evening.
* At 9 AM Tuesday the stage was 19.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail is flooded in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park are flooded. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC303-319-240321-
/O.CON.KFFC.FL.W.0189.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T1045Z.000000T0000Z.NO/
921 AM EDT Tue Apr 23 2019
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 9 AM Tuesday the stage was 18.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding continues in the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level remains at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-240321-
/O.EXT.KFFC.FL.W.0183.190424T0142Z-190426T2125Z/
/OCNG1.1.ER.190424T0142Z.190425T0000Z.190426T1525Z.NO/
921 AM EDT Tue Apr 23 2019
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Oconee River near Oconee.
* From tonight until Friday afternoon.
* At 9 AM Tuesday the stage was 15.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 18.8 feet by Wednesday evening. The river will fall below
flood stage by late Friday morning.
* At 19 feet...The water level begins to flood the dirt parking lot
area near the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$358
WGUS82 KFFC 231856
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
256 PM EDT Tue Apr 23 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC167-303-319-240855-
/O.CON.KFFC.FL.W.0183.190424T0142Z-190426T2125Z/
/OCNG1.1.ER.190424T0142Z.190425T0000Z.190426T1525Z.NO/
256 PM EDT Tue Apr 23 2019
The Flood Warning continues for
The Oconee River near Oconee.
* From tonight until Friday afternoon.
* At 2 PM Tuesday the stage was 16.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 18.8 feet by Wednesday evening. The river will fall below
flood stage by late Friday morning.
* At 19 feet...The water level begins to flood the dirt parking lot
area near the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 22, 8:30 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 22, 8:30 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 830 PM EDT Mon Apr 22 2019 .UPDATE... High pressure continues across the area tonight. No major changes needed this evening. Will make a few tweaks to the hourly temp/dew/wind grids. && .PREV DISCUSSION... /Issued 715 PM EDT Mon Apr 22 2019/ PREV DISCUSSION... /Issued 259 PM EDT Mon Apr 22 2019/ .Afternoon Update... SHORT TERM /Tonight through Tuesday Night/... Expecting quiet weather through the short term as the upper ridge builds across the southeast. North and central GA will be dry with a warming trend through Tuesday night. Tonight will be another cool night with lows in the upper 40s to mid 50s...warming into the 80s Tuesday. Dew points have been ranging a bit lower than guidance...but so far this afternoon only isolated areas of 25 percent relative humidity have been noted. Winds become more southwesterly tomorrow and there should be a gradual increase in dew points...but this will continue to be monitored. 41 LONG TERM /Wednesday through Monday/... The long term begins with surface ridging across the forecast area, but a stout positive-tilted upper-level trough over the Southern Plains and Ozarks Plateau. With ample Gulf moisture to tap into, this trough will feed a low-pressure system across the southeast CONUS. There will also be a weaker shortwave upper-level trough across the Great Lakes region during the same time frame with a stronger surface low-pressure in the Mid-Atlantic, and as these two systems merge there is some question about the exact location of a weaker surface low in the Southeast. This then calls into question the how much and where the strongest areas of precipitation will develop given questions about the dynamic forcing. What we do know is that over the last 24 hours models have shifted towards the GFS solution, and bring a frontal system through the forecast area by Friday morning. Latest runs have shifted most of the precip with this system further south but that remains to be seen. Instability is also expected to be limited and wind profiles look muddy, so while some thunderstorms will be possible, no severe weather is expected at this time. By Saturday, most of the precip will have exited the area outside of a few very isolated showers as a surface ridge builds into the area behind the front. By Sunday another frontal system will attempt to push into the region before becoming stationary. Most models keep the front from coming all the way into GA but for now a slight chance of showers will be in place for N GA. Thiem AVIATION... 06Z Update... VFR through the period. Winds should remain on the west side. Overnight speeds of 3-4kt or less and daytime speeds 5-8kt. //ATL Confidence...06Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 52 84 59 83 / 0 0 0 5 Atlanta 55 82 60 81 / 0 0 5 5 Blairsville 48 78 53 77 / 0 0 5 5 Cartersville 52 82 56 81 / 0 0 0 5 Columbus 55 84 60 83 / 0 5 5 0 Gainesville 53 82 59 80 / 0 0 0 5 Macon 52 84 59 84 / 0 0 5 0 Rome 51 82 56 81 / 0 0 0 5 Peachtree City 52 84 58 82 / 0 0 5 5 Vidalia 55 86 62 86 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, Apr 22, 3:03 PM EDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Mon Apr 22 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Mon Apr 22 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Chances for widespread hazardous weather is low. The forecast is expected to remain dry until Thursday night when the next storm system is expected to begin to through the forecast area. There will be a chance of thunderstorms Thursday night into Friday, with a slight chance of remnant thunderstorms across most of the area through Friday night. While stronger thunderstorms may be possible, no widespread severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.